I think if you know beforehand, as you do, how hard it is to come off this drug you will be prepared to go as slowly as you need to go and won't let a doctor or psychiatrist practice bad medicine on you. This can't be proven, but my own instinct is that the worst cases are found in those who were never informed withdrawal was a possibility. When it hits people like that, and I was one of them with Paxil, you have no idea what's going on and your doctor or psychiatrist probably won't tell you. But since you do know, if things start to take a wrong turn, you'll know to slow down and go slower even if it takes a long time. I'm not quite sure, however, of your initial premise, that anesthesia caused increased anxiety. Being under is pretty awesome for anxiety sufferers. It was more likely the stress of the surgery itself and the build-up to it. Is your main problem depression, or anxiety? Effexor is not a usual choice if your main problem is anxiety.